MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36E
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Joint Dislocation (2374)
Date of Event 09/11/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been 3 other events for the lot referenced, however, they are for the same patient.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
On (b)(6) 2015 it was noted, "twisted to answer the phone" and the right hip dislocated for which she underwent a closed reduction.She dislocated again on (b)(6) 2015, and underwent closed reductions.This report covers the closed reduction on (b)(6) 2015.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed.Method & results: product evaluation and results: visual, dimensional, functional & material analysis inspection: not performed as device not returned.Medical records received and evaluation: review of medical records by a consulting clinician indicated: "on (b)(6) 2009 she underwent a primary right total hip arthroplasty for a diagnosis of right hip osteoarthritis.On (b)(6) 2012 she was seen complaining of right lateral hip and groin pain for eight to ten months.Physical examination revealed pain in the right greater trochanter with internal and external rotation of the hip, and pain to palpation of the right sacroiliac joint.The impression was greater trochanteric bursitis, which was injected with depo-medrol and lidocaine.An x-ray of the right hip noted, "good placement and fixation acetabular and femoral components.(b)(6)2015 with eighty percent relief of pain.She had no complaints referable to her right hip.She was seen in the emergency room on (b)(6) 2015 complaining of right hip pain for two days and only with weightbearing.X-ray showed "right acetabular component displaced from native acetabulum".The plan was revision surgery.On (b)(6) 2015 she underwent revision of the right acetabulum and femoral head for a diagnosis of "loosening right acetabular component".The operative report describes general anesthesia and use of the previous surgical incision.The operative report notes, "large amount of fluid.Hemosiderin stain from acetabular loosening.Removed femoral head from c-taper some corrosion product present.Removed acetabular component and screw without difficultyon (b)(6) 2015 it was noted, "twisted to answer the phone" and the right hip dislocated for which she underwent a closed reduction.She dislocated again on (b)(6) 2015, and underwent closed reductions.Multiple undated x-rays of the right hip show an uncemented total hip arthroplasty with one screw in the acetabulum.The hip is reduced and in nominal position.Several show the acetabulum having migrated verticallyx-rays dated (b)(6) 2015 are multiple views of the right hip in which the acetabular component is now 90° vertical and rotated out of the host acetabulum.There is no examination of the explanted components.Failure of fixation after a primary acetabular component has been in situ six years may have been associated with metabolic and or medication factors, single screw augmentation, or failure to gain firm fixation in osteoporotic bone reamed to 52 millimeters for a 52 primary cup.There is no evidence that factors of faulty component design, manufacturing or materials contributed to this clinical situation." -product history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been 3 other events for the lot referenced, however, they are for the same patient.Conclusions: the event of dislocation was confirmed as noted by a consulting clinician: "on (b)(6) 2015 it was noted, "twisted to answer the phone" and the right hip dislocated for which she underwent a closed reduction.She dislocated again on (b)(6) 2015 , and underwent closed reductions." the exact root cause could not be determined because the devices were not returned for evaluation and insufficient medical information was provided.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
On (b)(6) 2015 it was noted, "twisted to answer the phone" and the right hip dislocated for which she underwent a closed reduction.She dislocated again on (b)(6) 2015 and (b)(6) 2015 , and underwent closed reductions.This report covers the closed reduction on (b)(6) 2015.

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7621513
Report Number0002249697-2018-01900
Device Sequence Number1383011
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number623-00-36E
Device Lot NumberE67AE8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight61